Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 16, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 27, 2021, 9:58 AM CDT for Cherokee County, Oklahoma. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 9:58 AM CDT (14:58 UTC)
- Expired
- May 31, 2021, 1:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 10.61 ft at May 29, 2021, 4:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
350
WGUS84 KTSA 271458
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
958 AM CDT Thu May 27 2021
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-280300-
/O.NEW.KTSA.FL.Y.0016.210527T1458Z-210531T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CDT Thu May 27 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for
the Illinois River near Tahlequah.
* From this morning to early Monday morning.
* At 9:30 AM CDT Thursday the stage was 6.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.4 feet
early Saturday afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
Lacy1 follow-up statement
546
WGUS84 KTSA 271954
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
254 PM CDT Thu May 27 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Oklahoma...
Illinois River at Chewey affecting Adair, Cherokee and Delaware
Counties.
Flint Creek near Kansas affecting Cherokee and Delaware Counties.
OKC021-272100-
/O.CAN.KTSA.FL.Y.0016.000000T0000Z-210527T1954Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
254 PM CDT Thu May 27 2021
...The Flood Advisory for the Illinois River near Tahlequah has been
cancelled...
The Flood Advisory is cancelled for
the Illinois River near Tahlequah.
* At 2:30 PM CDT Thursday the stage was 6.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise above flood stage early
Saturday morning to a crest of 11.6 feet early Saturday afternoon.
It will then fall below flood stage Saturday evening. Please see
the Flood Warning for further information.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
OKC001-021-041-280800-
/O.NEW.KTSA.FL.Y.0018.210527T1954Z-210530T0600Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
254 PM CDT Thu May 27 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for
the Illinois River at Chewey.
* From this afternoon to early Sunday morning.
* At 2:15 PM CDT Thursday the stage was 5.8 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to a crest of 10.6 feet
early Saturday morning, which is above action stage but below
flood stage.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases due to strong turbulence.
&&
LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487
$$
OKC021-041-280800-
/O.NEW.KTSA.FL.Y.0017.210527T1954Z-210528T1800Z/
/KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
254 PM CDT Thu May 27 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for
the Flint Creek near Kansas.
* From this afternoon to early tomorrow afternoon.
* At 2:30 PM CDT Thursday the stage was 6.6 feet.
* Action stage is 8.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 8.8 feet
just after midnight tonight, which is above action stage but below
flood stage.
* Impact...At 8.0 feet, Flint Creek threatens individual campsites
and becomes dangerous for recreational floating.
&&
LAT...LON 3629 9461 3620 9456 3607 9482 3619 9483
$$
LacyWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 27, 5:48 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 27, 5:48 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 548 AM CDT Thu May 27 2021 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Convective forecast is slightly clearer than with the last TAF set, with most data settling in on the late afternoon/evening development moving from north to south across the area. Will keep the idea from the 06Z TAFs, outlining a TEMPO group window featuring near severe wind gusts and IFR conditions within a larger prevailing group with a VCTS mention. Recent data do, however, continue to show isolated to scattered early afternoon development and will slightly widen the time window for the VCTS mention as a result. MVFR conditions and a shift to more north to northwesterly winds will occur in the wake of the complex, although VFR conditions should begin to return to the NE OK terminals late in the period. && .PREV DISCUSSION... /Issued 323 AM CDT Thu May 27 2021/ DISCUSSION... Certainly not a clear cut situation today, as ongoing storms to our north, convective outflow boundary(s), and a potential convectively induced MCV over southwest OK muddle the early day convective chances. The more recent HRRR runs maintain some weak convection across parts of northeast OK this morning, with some strengthening possible later this morning as storms move into parts of northwest AR. Assuming that the morning convection isn't too disruptive, expect an extremely unstable (SBCAPES 3500-4000 J/KG) and uncapped atmosphere south of a frontal boundary draped across southeast KS into northwest OK this afternoon. Convection will likely develop by early afternoon along the boundary in KS, with some discrete storm development into parts of northeast OK by mid-afternoon. The forecast instability and increasing bulk shear will support supercells with the initial activity, with very large hail, damaging winds and a few tornadoes possible. Storms will likely develop into one or more clusters by late afternoon, and then propagate south/southeast through the forecast area during the evening/overnight hours. The primary threat during this time will be damaging winds, with at least a low chance of leading edge tornadoes. The MCS is expected to push south of the forecast area late tonight. May have some scattered showers/storms across southeast OK on Friday, near and to the north of the frontal boundary across northern TX. Otherwise, cooler and drier conditions are expected through the weekend as surface high pressure builds into OK/AR. May see some morning lows in the 40s both Saturday and Sunday mornings across parts of far northeast OK and northwest AR, with highs in the 70s areawide. The western U.S. upper trof will slowly slide into the Plains by early next week, with rain chances returning and lingering for much of the week. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, May 27, 4:53 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 AM CDT Thu May 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 AM CDT Thu May 27 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Mainly northeast Oklahoma. ONSET...After 3 pm. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Late morning to early afternoon. AREA AT GREATEST RISK...Northeast Oklahoma by late afternoon. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This afternoon. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This afternoon. DISCUSSION... Thunderstorms may develop as early as late morning across parts of northeast Oklahoma and northwest Arkansas. Given the increasing instability, a few of these storms could be severe. The more significant development is expected across southeast Kansas into parts of northeast Oklahoma by mid to late afternoon. These initial storms will pose a risk of tornadoes, damaging winds and very large hail. Storms should eventually develop into a complex and push southeast across the area Thursday evening and overnight. Damaging winds will become the primary threat, although there will be at least a low chance of tornadoes along the leading edge of the line of storms. The severe weather threat will end from north to south overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms may linger into early Friday across portions of southeast Oklahoma. Severe weather is not expected. After and dry and cool weekend, shower and thunderstorm chances return by early next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:08 AM CDT | River Flood Warning | TSA | Ottawa | 29 hr |
| May 27, 10:46 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 11 hr |
| May 27, 11:31 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| May 27, 12:30 PM CDT | Special Weather Statement | TSA | Washington | 45 min |
| May 27, 12:41 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| May 27, 12:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 44 min |
| May 27, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 27 min |
| May 27, 1:12 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 63 min |
| May 27, 1:26 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| May 27, 1:29 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| May 27, 1:30 PM CDT | Flash Flood Warning | TSA | Ottawa | 6 hr |
| May 27, 1:35 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata | 2 hr |
| May 27, 1:40 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 27, 1:55 PM CDT | Special Weather Statement | TSA | Osage | 65 min |
| May 27, 2:36 PM CDT | Areal Flood Advisory | TSA | Osage, Washington | 92 min |
| May 27, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 53 min |
| May 27, 2:54 PM CDT | River Flood Warning | TSA | Cherokee | 5 hr |
| May 27, 2:54 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 22 hr |
| May 27, 2:54 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 35 hr |
| May 27, 3:08 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 52 min |
| May 27, 3:15 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| May 27, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| May 27, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 27, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 63 min |
| May 27, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| May 27, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Pawnee, Rogers and 2 more | 56 min |
| May 27, 3:51 PM CDT | Flash Flood Warning | TSA | Craig, Nowata | 3 hr |
| May 27, 4:08 PM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| May 27, 4:15 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 27, 4:18 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 3 hr |
| May 27, 4:26 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 34 min |
| May 27, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 56 min |
| May 27, 4:42 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 3 hr |
| May 27, 4:46 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 59 min |
| May 27, 4:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 39 min |
| May 27, 4:59 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Rogers | 3 hr |
| May 27, 5:07 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| May 27, 5:26 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| May 27, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 64 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 51 min |
| May 27, 5:47 PM CDT | Special Weather Statement | TSA | Okmulgee | 43 min |
| May 27, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 39 min |
| May 27, 6:07 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 50 min |
| May 27, 6:26 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 2 hr |
| May 27, 6:34 PM CDT | Special Weather Statement | TSA | Cherokee | 41 min |
| May 27, 6:35 PM CDT | Areal Flood Warning | TSA | Craig, Nowata | 12 hr |
| May 27, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 40 min |
| May 27, 6:51 PM CDT | Areal Flood Warning | TSA | Osage, Washington | 12 hr |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 39 min |
| May 27, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 46 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.